Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lower degree bounds for modular vector invariants


Author: Ugur Madran
Journal: Proc. Amer. Math. Soc. 135 (2007), 987-995
MSC (2000): Primary 13A50
Published electronically: October 11, 2006
MathSciNet review: 2262898
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite group of order divisible by a prime $ p$ acting on an $ \mathbb{F}$ vector space $ V,$ where $ \mathbb{F}$ is the field with $ p$ elements and $ \dim_{\mathbb{F}} V=n$. Consider the diagonal action of $ G$ on $ m$ copies of $ V.$ This note sharpens a lower bound for $ \beta(\mathbb{F}[\oplus_mV]^G)$ for groups which have an element of order $ p$ whose Jordan blocks have sizes at most 2.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13A50

Retrieve articles in all journals with MSC (2000): 13A50


Additional Information

Ugur Madran
Affiliation: Department of Mathematics, Bilkent University, Bilkent, 06800 Ankara, Turkey
Email: madran@fen.bilkent.edu.tr, madran@member.ams.org

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08574-1
PII: S 0002-9939(06)08574-1
Keywords: Modular invariant theory, vector invariants, degree bound
Received by editor(s): September 9, 2005
Received by editor(s) in revised form: November 11, 2005
Published electronically: October 11, 2006
Additional Notes: The author was supported in part by TÜBİTAK
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.